Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 106, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jun 27, 2016, 9:18 AM CDT for Val Verde County, Texas. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2016, 9:18 AM CDT (14:18 UTC)
- Expired
- Jun 28, 2016, 4:29 PM CDT
- In force
- 31 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 119 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Cauthorn Ranch near Juno (JNXT2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
923
WGUS44 KEWX 271418
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
918 AM CDT MON JUN 27 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Devils River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC465-280818-
/O.NEW.KEWX.FL.W.0106.160627T1418Z-160628T2129Z/
/JNXT2.2.ER.160627T1313Z.160627T1800Z.160628T0929Z.UU/
918 AM CDT MON JUN 27 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Devils River At Cauthorn Ranch Near Juno.
* until Tuesday afternoon...or until the warning is cancelled.
* At 9:00 AM Monday the stage was 8.7 feet (2.6 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 15.4 feet (4.7 meters) by early this
afternoon. The river will fall below flood stage tomorrow.
* Impact...At 16.0 feet...(4.9 meters), Flow is well into the flood plain and
life threatening to campers near the river from the headwaters to Amistad
Reservoir. Low roads and crossings are extremely dangerous along the Devils
River and tributaries. Livestock should be removed from the flood plain..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Cauthorn Ranch N 3 8 8.7 Mon 9 AM 6.7 6.5 6.2 6.1
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Cauthorn Ranch N 1 2 2.6 Mon 9 AM 2.0 2.0 1.9 1.9
&&
LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
2996 10118 3003 10122
$$2 follow-up statements
226
WGUS84 KEWX 271855
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
155 PM CDT MON JUN 27 2016
...The flood warning continues for the following rivers in Texas...
Devils River At Cauthorn Ranch Near Juno Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC465-281255-
/O.EXT.KEWX.FL.W.0106.000000T0000Z-160629T0916Z/
/JNXT2.2.ER.160627T1313Z.160628T0600Z.160628T2116Z.UU/
155 PM CDT MON JUN 27 2016
...Flood warning extended until late Tuesday night...The flood warning continues
for
the Devils River At Cauthorn Ranch Near Juno.
* until late Tuesday night...or until the warning is cancelled.
* At 1:00 PM Monday the stage was 8.3 feet (2.5 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 15.4 feet (4.7 meters) after
midnight tonight. The river will fall below flood stage tomorrow afternoon.
* Impact...At 16.0 feet...(4.9 meters), Flow is well into the flood plain and
life threatening to campers near the river from the headwaters to Amistad
Reservoir. Low roads and crossings are extremely dangerous along the Devils
River and tributaries. Livestock should be removed from the flood plain..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Cauthorn Ranch N 3 8 8.3 Mon 1 PM 12.1 6.8 6.4 6.1 5.9
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Tue Wed Thu Fri Sat
Cauthorn Ranch N 1 2 2.5 Mon 1 PM 3.7 2.1 2.0 1.9 1.8
&&
LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
2996 10118 3003 10122
$$974
WGUS84 KEWX 280102
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 PM CDT MON JUN 27 2016
...The flood warning is cancelled for the following rivers in Texas...
Pecos River At Pandale Crossing Affecting Val Verde County
Devils River At Cauthorn Ranch Near Juno Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC465-280132-
/O.CAN.KEWX.FL.W.0107.000000T0000Z-160628T1352Z/
/PDAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
802 PM CDT MON JUN 27 2016
The flood warning is cancelled for the Pecos River At Pandale Crossing.
* At 7:15 PM Monday the stage was 1.4 feet (0.4 meters).
* Flood stage is 7.0 feet (2.1 meters).
* Forecast...The river level is no longer expected to rise above action
stage as previously forecast. The river level will rise slightly and is expected
to crest below flood stage at 2.9 feet (0.9 meters) Thursday morning.
This is the last forecast for this event.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Pandale Crossing 5 7 1.4 Mon 07 PM 1.8 2.4 2.9 2.7 2.5
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Pandale Crossing 2 2 0.4 Mon 07 PM 0.5 0.7 0.9 0.8 0.8
&&
LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
2981 10150 3007 10157
$$
TXC465-280132-
/O.CAN.KEWX.FL.W.0106.000000T0000Z-160629T0916Z/
/JNXT2.1.ER.160627T1313Z.160627T1930Z.160627T2315Z.UU/
802 PM CDT MON JUN 27 2016
The flood warning is cancelled for the Devils River At Cauthorn Ranch Near Juno.
* At 7:00 PM Monday the stage was 7.8 feet (2.4 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Fell below flood stage at 6:15 PM Monday.
* Forecast...The river level is now below flood stage and will continue to fall
to 6.3 feet (1.9 meters) by Wednesday morning.
* Impact...At 8.0 feet...(2.4 meters), Minor lowland flooding closes low
crossings on Highway 163..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Cauthorn Ranch N 3 8 7.8 Mon 07 PM 7.0 6.3 6.0 5.7 5.5
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Cauthorn Ranch N 1 2 2.4 Mon 07 PM 2.1 1.9 1.8 1.7 1.7
&&
LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
2996 10118 3003 10122
$$
sbsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 27, 6:17 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 27, 6:17 AM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 617 AM CDT MON JUN 27 2016 .AVIATION DISCUSSION...FOR 12Z TAF PERIOD... TSRA complex has remained north of the KDRT terminal and does not appear to be a threat to impact it this morning. Could see some isolated shower development this morning and afternoon but not high confidence in impacts to the terminal. KSAT/KSSF will begin the period IFR before recovering back to VFR by mid morning. Then VFR will prevail the remainder of the period. KAUS should develop some MVFR BR briefly this morning and tomorrow morning but otherwise should stay VFR throughout as well. && .PREV DISCUSSION... /ISSUED 353 AM CDT MON JUN 27 2016/ SHORT TERM (Today through Tuesday)... TUTT low centered over the lower Pecos Valley has generated heavy rainfall over northern Val Verde County over the last few hours with radar estimates showing up to 6.4 inches. The low is forecast to slowly weaken today as it drifts to the southwest and then dissipate over the Big Bend later tonight into early Tuesday. Showers and thunderstorms will continue over Val Verde and parts of nearby counties this morning. Subtropical Ridge centers over the Four Corners and the Arklatex regions bridge together today with subsidence taking hold over most of South Central Texas. The activity out west will decrease in coverage later this morning into the afternoon. Elsewhere, only isolated showers and thunderstorms are expected, mainly along the seabreeze near the Coastal Plains this afternoon. The Arklatex center weakens tonight allowing a northerly flow aloft to bring a weak front into Central Texas on Tuesday. Subsidence weakens and upward forcing by the front is expected to generate isolated to scattered showers and thunderstorms. LONG TERM (Tuesday Night through Sunday)... The front stalls and slowly dissipates across South Central Texas Tuesday Night into Wednesday. Also, some outflow boundaries may linger across our area. These features will allow for isolated showers and thunderstorms, except scattered near the Coastal Plains where the seabreeze may bring more coverage. On Thursday, the Subtropical Ridge becomes centered over Central Texas and meanders around Central and Eastern Texas through next weekend. Subsidence takes hold and persists through Sunday. Forecast is rain free Thursday through Sunday. However, cannot rule out a shower or two near the Coastal Plains along the seabreeze in the afternoon. Temperatures will slowly warm to slightly above normal going into the Independence Day weekend with heat indices possibly becoming elevated. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 95 75 95 74 95 / 10 - 40 20 20 Austin Bergstrom Intl Airport 95 73 95 73 94 / 10 - 40 20 20 New Braunfels Muni Airport 95 73 95 73 94 / 10 - 30 20 20 Burnet Muni Airport 94 73 94 73 93 / 10 - 40 20 20 Del Rio Intl Airport 95 76 97 75 97 / 20 - 10 10 20 Georgetown Muni Airport 94 74 93 73 94 / 10 10 40 20 20 Hondo Muni Airport 93 72 95 73 94 / 10 - 20 20 20 San Marcos Muni Airport 94 73 94 73 93 / 10 - 40 20 20 La Grange - Fayette Regional 93 75 93 74 93 / 10 - 50 30 20 San Antonio Intl Airport 93 75 94 75 94 / 10 - 20 20 20 Stinson Muni Airport 95 75 96 76 96 / 10 - 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...04
Hazardous weather outlook, Jun 27, 4:54 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 454 AM CDT MON JUN 27 2016 TXZ171>173-183>194-202>209-217>225-228-281000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 454 AM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TB3
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:22 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 27, 2:33 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 27, 5:25 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 2 hr |
| Jun 27, 7:55 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 110 min |
| Jun 27, 2:45 PM CDT | River Flood Warning | EWX | Val Verde | 18 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.